Arkansas, 2011

Drought in Arkansas, October 1 to 31, 2011

October 1 to 31, 2011 · NWS TSA · 6 events in 6 counties and zones

Several precipitation events across the region during the month resulted in rainfall amounts that were near normal across much of northwestern and west-central Arkansas. As a result of this much needed rainfall, severe drought conditions that were prevalent across the region to begin the month were improved upon during the month.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Several precipitation events across the region during the month resulted in rainfall amounts that were near normal across much of northwestern and west-central Arkansas. As a result of this much needed rainfall, severe drought conditions that were prevalent across the region to begin the month were improved upon during the month. Monetary damage estimates resulting from the drought were not available.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 30, 10:43 PM CST, 1 hour 17 minutes earlier.

Area forecast discussion, Sep 30, 10:43 PM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1143 PM CDT FRI SEP 30 2011

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
VFR CONDITIONS ARE EXPECTED AT ALL AREA TAF SITES THROUGH
THE VALID PERIOD.

&&

.PREV DISCUSSION... /ISSUED 912 PM CDT FRI SEP 30 2011/

DISCUSSION...
CLEAR AND COOL TONIGHT...WITH ALL LOCATIONS
FALLING OFF INTO THE 40S. FORECAST LOOKS GOOD
WITH NO UPDATE PLANNED.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...10
Hazardous weather outlook, Sep 30, 4:05 PM CST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
505 PM CDT FRI SEP 30 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
505 PM CDT FRI SEP 30 2011

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...SOUTH OF INTERSTATE 40.
	ONSET...ONGOING...IMPROVING AFTER SUNSET.

DISCUSSION...
BREEZY NORTH WINDS AND LOW HUMIDITIES WILL RAISE FIRE WEATHER
CONCERNS THROUGH THE EARLY TO MID EVENING...PRIMARILY FOR AREAS
SOUTH OF INTERSTATE 40. WINDS WILL SUBSIDE AFTER SUNSET WITH FIRE
WEATHER CONDITIONS IMPROVING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY THROUGH WEDNESDAY...NO HAZARDS.
THURSDAY...HIGH WIND POTENTIAL.

EXTENDED DISCUSSION...
ONGOING DROUGHT CONDITIONS...ESPECIALLY ACROSS SOUTHEAST
OKLAHOMA...WILL MAINTAIN A DAILY WILDFIRE RISK.  THE
FIRE WEATHER POTENTIAL MAY INCREASE BY MID TO LATE NEXT
WEEK AS SOUTHERLY WINDS INCREASE.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 drought. Local standard time, as filed.

Drought, Benton

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Benton forecast zone
Reported by
Official NWS Observations
Coordinates
36.339, -94.256 (the zone’s center; the record gives no point)

Drought, Carroll

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Carroll forecast zone
Reported by
Official NWS Observations
Coordinates
36.341, -93.538 (the zone’s center; the record gives no point)

Drought, Crawford

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Crawford forecast zone
Reported by
Official NWS Observations

Drought, Madison

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Madison forecast zone
Reported by
Official NWS Observations
Coordinates
36.011, -93.725 (the zone’s center; the record gives no point)

Drought, Sebastian

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Sebastian forecast zone
Reported by
Official NWS Observations

Drought, Washington

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Washington forecast zone
Reported by
Official NWS Observations
Coordinates
35.979, -94.216 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, October 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 345853, 345854, 345855, 345856, 345857, 345858.